MAUDE Adverse Event Report: CORPORATION STERIS CANADA AMSCO; AMSCO 7053L SINGLE-CHAMBER WASHER/DISINFECTOR

CORPORATION STERIS CANADA AMSCO; AMSCO 7053L SINGLE-CHAMBER WASHER/DISINFECTOR
Model Number 7053L
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the amsco 7053l single-chamber washer/disinfector and found that one of the unit's electrical contactors was damaged.The purpose of the contactor is to provide power to the unit's heating elements.The contactor is activated several times throughout the duration of the cycle.As the contactor was observed to be stuck in the closed position, the drying components in the unit likely began to overheat subsequently causing the reported event.The technician replaced the contactor and the over-temperature switch, ran a test cycle, confirmed the unit to be operating according to specifications, and returned it to service.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that their amsco 7053l single-chamber washer-disinfector emitted smoke during a cycle.The power to the unit was shut off.No report of injury; however, the facility reported that procedures had to be postponed due to the spread of smoke within the surgical department.

Brand Name
AMSCO
Common Device Name
AMSCO 7053L SINGLE-CHAMBER WASHER/DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21857975
Report Number9680353-2025-00019
Device Sequence Number4684558
Product Code MEC
UDI-Device Identifier00724995152079
UDI-Public(01)00724995152079(11)180117
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7053L
Device Catalogue NumberFH41
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown